Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 25, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 1, 2023, 9:53 PM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2023, 9:53 PM PST (05:53 UTC)
- Expired
- Mar 2, 2023, 3:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
771 WHUS76 KEKA 020553 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 953 PM PST Wed Mar 1 2023 PZZ450-470-021100- /O.NEW.KEKA.SC.Y.0025.230302T0553Z-230302T1100Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 953 PM PST Wed Mar 1 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-021400- /O.EXT.KEKA.SC.Y.0023.000000T0000Z-230303T1800Z/ Cape Mendocino to Pt Arena out 10 nm- 953 PM PST Wed Mar 1 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-021400- /O.EXT.KEKA.SC.Y.0024.000000T0000Z-230303T1800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 953 PM PST Wed Mar 1 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
068 WHUS76 KEKA 021059 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 259 AM PST Thu Mar 2 2023 PZZ450-470-021900- /O.EXP.KEKA.SC.Y.0025.000000T0000Z-230302T1100Z/ /O.NEW.KEKA.SC.Y.0026.230303T1100Z-230305T1100Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 259 AM PST Thu Mar 2 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM FRIDAY TO 3 AM PST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 11 to 16 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM Friday to 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-021900- /O.EXT.KEKA.SC.Y.0023.000000T0000Z-230305T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 259 AM PST Thu Mar 2 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 9 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-021900- /O.EXT.KEKA.SC.Y.0024.000000T0000Z-230305T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 259 AM PST Thu Mar 2 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 11 to 16 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 2:35 PM PST, 7 hours 18 minutes earlier.
Area forecast discussion, Mar 1, 2:35 PM PST, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
235 PM PST Wed Mar 1 2023
.SYNOPSIS...Cool and mainly dry weather will occur across
Northwest California through Friday. Thereafter, a winter storm is
forecast to impact the region Saturday through early next week,
with heavy snow occurring for elevations above 1000 feet, along
with hail, sleet, and a few thunderstorms developing along the
coast.
&&
.DISCUSSION...An upper ridge was moving east across the West Coast
this afternoon. High clouds will spill south around the ridge
tonight, but cold Thursday morning lows are still expected, with
temperatures falling into the upper 20s along the coast supporting
another hard freeze warning. The previously mentioned ridge is
then forecast to move east across the Intermountain West Thursday
morning into the afternoon as a weak upper wave enters OR and WA.
An associated surface cold front will subsequently advance into
NWRN CA and aid in light shower development Thursday afternoon and
evening, mainly for locations north of Cape Mendocino.
Attention then turns to the SERN Gulf of Alaska late in the week
as a cold upper trough digs southward across the NERN PAC and
adjacent PACNW. That system will feature midlevel temperatures
ranging from -16C at 700 mb to -36C at 500 mb, which will aid in
driving snow levels down to around 1000-2000 ft MSL. Lapse rates
will also steepen to 7 to 8 C/km in the 700-500 mb layer, and
when combined with deep-layer moistening associated with persistent
large-scale and WNWLY orographic ascent, will favor multiple days
of robust shower development spreading inland from the coast
eastward across the adjacent mountains. Heavy snow, with storm
total accumulations at or above 1-2 feet across the higher ridges,
will be probable from midday Saturday through early next week. A
winter storm watch has been issued across much of the EKA CWA for
elevations above 1000 ft MSL as a result. In addition, heavy
showers and a few thunderstorms are expected near sea level.
Travel impacts due to accumulating hail and sleet will be likely
with those showers.
Garner
&&
.AVIATION...Weak high pressure briefly built over the region
today as low pressure continued sliding southward. Overnight, TAF
sites became predominately VFR with a few brief MVFR/IFR reports.
A modest wind gradient behind the departed low resulted in mild
breeziness across the region. An influx of high clouds will give
way to gradually lower VFR Cigs by Thursday morning...which will
precede another frontal system. Most model guidance is in fairly
good agreement of reduced Cig/Vis Thursday afternoon as the front
moves towards the coast. The introduction of light rain is
possible in Del Norte and the Northern 1/2 of Humboldt. /TA
&&
.MARINE...High pressure persists today, driving blustery
northerlies are through Thursday morning...with possible near-Gale
gusts in the usual spot downwind of Cape Mendo. A weak trough is
forecast to slip over the ridge Thursday morning, significantly
weakening winds with portions of the northern waters possibly
going light and variable through the day Thurs, then winds
abruptly snap back to northwest and quickly accelerate behind the
weak trough during Thursday evening. Northerlies then weaken
through the day Friday and switch southwesterly as another large
trough approaches the west coast.
The current west northwest swell continues to decay through
Thursday. A solid northwest swell is forecast to arrive by Friday,
peaking in the evening around 15 ft at 15 sec. This will be
reinforced through the weekend as that large trough approaches,
keeping seas above 10 ft from Friday through early next week.
/TDJ
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Hard Freeze Warning from midnight tonight to 9 AM PST
Thursday for CAZ101-103-109.
Winter Storm Watch from late Friday night through Sunday
afternoon for CAZ102-104>108-110-111-113>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PST this evening for PZZ450-
470.
Small Craft Advisory until 3 AM PST Thursday for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 1, 2:07 PM PST, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 207 PM PST Wed Mar 1 2023 CAZ112-022215- Southwestern Mendocino Interior- 207 PM PST Wed Mar 1 2023 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-109-022215- Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- 207 PM PST Wed Mar 1 2023 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Hard Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Hard Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104>108-110-111-113>115-022215- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 207 PM PST Wed Mar 1 2023 ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Winter Storm Watch is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:59 AM PST | Small Craft Advisory | EKA | 5 days | |
| Mar 2, 2:44 PM PST | Winter Storm Warning | EKA | Del Norte, Humboldt, Lake, Mendocino, Trinity | 71 hr |
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.